Georgia, 2015

Hail and Damaging Winds in Georgia, March 31, 2015

March 31, 2015 · NWS FFC · 24 events in 15 counties and zones

A series of moderate short waves swept across Georgia in the persistent northwesterly upper-level flow interacting with a stationary front across Central Georgia. Moderate instability and steep mid-level lapse rates resulted in numerous reports of large hail and damaging thunderstorm winds during the afternoon and evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$460,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A series of moderate short waves swept across Georgia in the persistent northwesterly upper-level flow interacting with a stationary front across Central Georgia. Moderate instability and steep mid-level lapse rates resulted in numerous reports of large hail and damaging thunderstorm winds during the afternoon and evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Mar 31, 2:03 PM EST, 47 minutes earlier.

Area forecast discussion, Mar 31, 2:03 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EDT TUE MAR 31 2015

.QUICK UPDATE...
TO ADD HARALSON AND CARROLL COUNTIES TO SEVERE THUNDERSTORM WATCH
NUMBER 9 THAT GOES UNTIL 8 PM THIS EVENING. STRONG STORMS
DEVELOPING IN NORTH ALABAMA HAVE A TRAJECTORY THAT MAY TRACK THEM
INTO THESE COUNTIES BETWEEN AROUND 5-6 PM IF THEY HOLD TOGETHER.
/39

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
/ISSUED AT 249 PM EDT TUE MAR 31 2015/
SPC HAS POSTED A SEVERE THUNDERSTORM WATCH FOR AREAS GENERALLY
ALONG AND SOUTH OF A FRANKLIN TO FAYETTEVILE TO SWAINSBORO LINE
UNTIL 8 PM THIS EVENING...BUT THINK WE WILL LIKELY SEE THIS THREAT
GO A BIT LONGER INTO THE EVENING. LATEST ANALYSIS AND HIRES MODEL
DATA CONTINUE TO SUPPORT THE POTENTIAL FOR ISOLATED SEVERE STORMS
FROM LATE THIS AFTERNOON INTO THE MID EVENING HOURS... AS AN UPPER
DISTURBANCE INTERACTS WITH INCREASING INSTABILITY AND AN OLD
BOUNDARY STALLED ACROSS CENTRAL GA. A FEW OF THUNDERSTORMS HAVE
THE POTENTIAL TO BECOME SEVERE... WITH STEEP MID LEVEL LAPSE
RATES... COLD AIR ALOFT AND MID LEVEL DRY AIR ALL SUPPORTING THE
POTENTIAL FOR LARGE HAIL... STRONG DOWNBURST WINDS AND FREQUENT
LIGHTNING WITH THE STRONGER STORMS. EXPECT THE MAIN SEVERE STORM
THREAT TO BE BETWEEN 4 PM AND 10 PM TODAY... AND GENERALLY IN AND
AROUND THE WATCH AREA...WHICH MEANS ATLANTA METRO AREA IS CLOSE...
SO CANNOT RULE OUT A SEVERE STORM BRUSHING THE DOWNTOWN ATLANTA
AREA. ALL INTEREST ARE ENCOURAGED TO CLOSELY MONITOR STORM
DEVELOPMENT THROUGH THE EVENING. HAVE UPDATED ZONES TO HEADLINE
THE WATCH.

OTHERWISE... THE UPPER DISTURBANCE PUSHES EAST TONIGHT... WHICH
WILL INCREASE RIDGING OVERHEAD FOR WEDNESDAY. THIS WILL HELP
REDUCE ANY THREAT OF THUNDERSTORMS ON WEDNESDAY... EXCEPT MAYBE
DOWN ALONG THE FAR SOUTHERN REACHES IN CENTRAL GA DURING THE
AFTERNOON. WILL HOLD ONTO A LOW CHANCE NEAR COLUMBUS TO MACON AND
SOUTHWARD WEDNESDAY AFTERNOON... BUT SUSPECT THE GREATER CHANCES
WILL BE SOUTH OF THE FORECAST AREA ON WEDNESDAY. AN UPPER
DISTURBANCE APPROACHING LATE WEDNESDAY NIGHT WILL WARRANT A LOW
CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTHWEST ZONES
AFTER MIDNIGHT WEDNESDAY NIGHT... WITH INCREASING CHANCES INTO
THURSDAY MORNING.

A MAV AND MET BLEND ON TEMPS LOOKED GOOD THROUGH THE SHORT TERM...
SO DID NOT STRAY FAR.

39

LONG TERM /THURSDAY THROUGH TUESDAY/...
/ISSUED AT 249 PM EDT TUE MAR 31 2015/
NO CHANGES PLANNED TO EXTENDED PORTIONS. MODELS ARE IN FAIRLY
GOOD AGREEMENT WITH SOME DISCREPANCIES NOTED WITH SYSTEM FRIDAY
NIGHT INTO SATURDAY. FOR NEXT WEEK GFS BULLISH ON BRINGING GULF
MOISTURE BACK ACROSS THE AREA ON MONDAY WITH DIURNALLY DRIVEN POPS
ACROSS THE AREA ONCE AGAIN.

PREVIOUS FORECAST DISCUSSION APPENDED BELOW...

ATWELL

PREV LONG TERM DISCUSSION.../ISSUED 434 AM EDT TUE MAR 31 2015/

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE EXTENDED STARTS OFF WITH WEAKENING HIGH PRESSURE MOVING OFF
THE CAROLINA COAST WED NIGHT SETTING UP A BERMUDA LIKE RIDGE OVER
THE AREA THROUGH FRIDAY. THIS WILL SET UP NEAR ZONAL SOUTHWESTERLY
FLOW THU AND FRI. WITH DECENT DIURNAL DRIVEN INSTABILITY AND
AVAILABLE MOISTURE EXPECTING SHOWERS AND THUNDERSTORMS WITH THE
POSSIBILITY OF ISOLATED SEVERE STORMS THU AND FRI. BY FRIDAY
NIGHT A CLOSED LOW CENTER MOVING EAST THROUGH THE UPPER
MISSISSIPPI AND OHIO RIVER VALLEYS PULLS A TRAILING COLD FRONT
INTO NW GA BY 06Z SAT. THIS FRONTAL SYSTEM HAS DECENT MOISTURE
AND INSTABILITY ASSOCIATED WITH IT BUT ITS A VERY FAST MOVING
FRONT. IT MOVES ALMOST COMPLETELY THROUGH OUR CWA BY 18Z SAT. WILL
SEE SHOWERS AND ISOLATED THUNDERSTORMS FROM THIS FRONT BUT NOT TO
SURE ABOUT THE SEVERE THREAT AS IT MOVES THROUGH MAINLY AT NIGHT.
STRONG HIGH PRESSURE RIDGE BUILDS INTO THE AREA RIGHT BEHIND THIS
FRONT SAT WITH THE STATE CLEARING OUR FROM NW TO SE DURING THE
DAY. THIS RIDGE KEEPS THINGS MOSTLY CLEAR THROUGH EASTER SUN
BEFORE IT PUSHES OFF THE EASTERN SEABOARD SUNDAY NIGHT. TEMPS WILL
NEAR TO SLIGHTLY ABOVE SEASONAL NORMS THROUGH THE EXTENDED.

01

AVIATION...
/ISSUED AT 137 PM EDT TUE MAR 31 2015/
18Z UPDATE...
VFR CONDITIONS TO PERSIST THROUGH THE PERIOD. AN UPPER DISTURBANCE
WILL MOVE ACROSS THAT STATE LATE THIS AFTERNOON AND EVENING... WITH
SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP FROM NEAR
ROME TO AROUND ATLANTA AND DOWN EAST OF MACON. A FEW STORMS COULD BE
STRONG WITH WIND GUSTS TO 35KTS OR GREATER... MAINLY BETWEEN 20Z TUE
TO 03Z WED. EXPECT THE CONVECTION TO PUSH EAST AND SOUTH OF ATL BY
04-05Z... WITH MID LEVEL CIGS SCATTERING BY 09Z TONIGHT. EXPECT SCT
MID CLOUDS BY 16-18Z WED WITH AFTN HEATING. WEST WINDS THIS
AFTERNOON AND EVENING WILL BECOME NW TONIGHT AND PERSIST ON WED.
SPEEDS AROUND 10-12KTS THIS AFTERNOON... THEN 5-8KTS TONIGHT AND
WED.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          53  79  53  72 /  20  10  20  50
ATLANTA         55  77  57  72 /  40  20  30  50
BLAIRSVILLE     48  73  49  62 /  20  10  30  60
CARTERSVILLE    51  78  56  73 /  40  20  30  60
COLUMBUS        57  80  57  80 /  50  30  20  20
GAINESVILLE     53  76  53  67 /  30  10  30  50
MACON           56  81  54  77 /  40  20  20  40
ROME            52  78  54  74 /  40  20  30  60
PEACHTREE CITY  53  79  53  75 /  50  20  30  40
VIDALIA         59  80  58  79 /  40  20  10  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BIBB...BLECKLEY...CARROLL...CHATTAHOOCHEE...
COWETA...CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...FAYETTE...
HARALSON...HARRIS...HEARD...HOUSTON...JOHNSON...JONES...LAMAR...
LAURENS...MACON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MUSCOGEE...PEACH...PIKE...PULASKI...SCHLEY...SPALDING...
STEWART...SUMTER...TALBOT...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TROUP...TWIGGS...UPSON...WEBSTER...WHEELER...WILCOX...
WILKINSON.

&&

SHORT TERM...39
LONG TERM....ATWELL
AVIATION...39
Hazardous weather outlook, Mar 31, 10:19 AM EST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1119 AM EDT TUE MAR 31 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1119 AM EDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

..ISOLATED SEVERE STORMS POSSIBLE ACROSS PARTS OF NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND EVENING...

WEATHER HAZARDS EXPECTED...
STRONG DOWNBURST WINDS... LARGE HAIL AND FREQUENT LIGHTNING CAN
BE EXPECTED WITH THE STRONGER STORMS.

DISCUSSION...
AN UPPER DISTURBANCE WILL INTERACT WITH A STALLED FRONTAL BOUNDARY
AND INCREASING INSTABILITY DURING AFTERNOON HEATING TO PRODUCE
SCATTERED THUNDERSTORMS TODAY. A FEW STORMS COULD BECOME SEVERE...
MAINLY BETWEEN 2 PM AND 10 PM... AND GENERALLY ALONG AND WEST OF A
SUMMERVILLE TO STONE MOUNTAIN TO SWAINSBORO LINE... WHICH INCLUDES
THE ATLANTA METRO AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A SERIES OF UPPER DISTURBANCES COMBINED WITH MARGINAL INSTABILITY
DURING DAYTIME HEATING WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS
EACH AFTERNOON AND EVENING THROUGH SATURDAY. STRONG GUSTY WINDS
AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORMS
THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Mar 31, 1:47 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EDT TUE MAR 31 2015

GAZ078-079-311915-
HARRIS GA-TALBOT GA-
247 PM EDT TUE MAR 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN HARRIS AND
TALBOT COUNTIES UNTIL 315 PM EDT...

AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF PINE MOUNTAIN...OR 10 MILES
NORTHWEST OF HAMILTON...MOVING EAST AT 35 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS HARRIS AND TALBOT COUNTIES THROUGH 315 PM EDT.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
HAMILTON...TALBOTTON...MANCHESTER...PINE MOUNTAIN...WAVERLY HALL...
WOODLAND...PINE MOUNTAIN-CALLAWAY GARDENS...JONES CROSSROADS...
PLEASANT HILL...BAUGHVILLE...OLIVE BRANCH...PINE MOUNTAIN VALLEY...
F.D. ROOSEVELT STATE PARK...WHITESVILLE-PINE LAKE AND FLINT HILL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
WEST CENTRAL GEORGIA.

LAT...LON 3287 8511 3287 8475 3284 8470 3285 8458
      3282 8444 3259 8460 3281 8514
TIME...MOT...LOC 1846Z 290DEG 32KT 3287 8500
Special weather statement, Mar 31, 1:50 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EDT TUE MAR 31 2015

GAZ092-104-105-311915-
SUMTER GA-SCHLEY GA-DOOLY GA-
250 PM EDT TUE MAR 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN SUMTER...
SCHLEY AND DOOLY COUNTIES UNTIL 315 PM EDT...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ELLAVILLE...MOVING EAST AT 35 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS SUMTER...SCHLEY AND DOOLY COUNTIES THROUGH 315 PM EDT.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
AMERICUS...ELLAVILLE...ANDERSONVILLE...NEW ERA...METHVINS...
BUMPHEAD...DRAYTON...FLINT RIVER WMA...PENNINGTON AND LA CROSSE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
WEST CENTRAL GEORGIA.

LAT...LON 3214 8440 3229 8434 3225 8422 3223 8422
      3223 8414 3219 8413 3219 8409 3218 8407
      3218 8405 3217 8403 3218 8403 3219 8402
      3216 8390 3199 8400
TIME...MOT...LOC 1850Z 290DEG 32KT 3220 8426
Special weather statement, Mar 31, 2:39 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT TUE MAR 31 2015

GAZ066-067-312000-
TROUP GA-MERIWETHER GA-
339 PM EDT TUE MAR 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZE HAIL IN TROUP AND
MERIWETHER COUNTIES UNTIL 400 PM EDT...

AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STANDING ROCK...OR 8 MILES WEST OF
LAGRANGE...MOVING EAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZE SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT
MOVES ACROSS TROUP AND MERIWETHER COUNTIES THROUGH 400 PM EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAGRANGE...HILLCREST...MOUNTVILLE...SAINT MARKS...ABBOTTSFORD...WARES
CROSSROADS...STATE LINE PARK...LOUISE...PIEDMONT HEIGHTS...
ODESSADALE...STOVALL AND BIG SPRINGS.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
WEST CENTRAL GEORGIA.

LAT...LON 3315 8517 3315 8473 3292 8475 3299 8521
      3313 8524
TIME...MOT...LOC 1937Z 275DEG 33KT 3308 8518

The radar

The Atlanta radar (KFFC), 60 km away, was scanning. The volume nearest the first event began at 19:48 UTC.

Open the radar archive at this moment

Event by event

17 hail, 7 thunderstorm wind. Local standard time, as filed.

Hail, Troup

When
March 31, 2:50 PM EST to 3:00 PM EST
Where
Troup County, 1.5 mi NNE of La Grange Callawy Ar
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.020, -85.060

The Troup County Emergency Manager reported quarter sized hail in LaGrange.

Hail, Troup

When
March 31, 3:00 PM EST to 3:10 PM EST
Where
Troup County, 1.5 mi SSW of Lees Crossing
Measured
0.75 in hail
Reported by
Public
Coordinates
33.030, -85.060

The public reported dime sized hail.

Hail, Troup

When
March 31, 3:00 PM EST to 3:10 PM EST
Where
Troup County, 2.07 mi S of La Grange
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
33.000, -85.030

The Troup County Emergency Manager reported dime sized hail in LaGrange.

Hail, Crisp

When
March 31, 3:10 PM EST to 3:15 PM EST
Where
Crisp County, 2.15 mi NNE of Cordele Arpt
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
32.010, -83.760

The Crisp County Emergency Manager reported dime sized hail on I-75 near Farmers Market Road.

Hail, Crisp

When
March 31, 3:12 PM EST to 3:17 PM EST
Where
Crisp County, 2.76 mi N of Cordele Arpt
Measured
1 in hail
Reported by
Social Media
Coordinates
32.020, -83.770

A report of quarter size hail was received on social media.

Hail, Meriwether

When
March 31, 3:40 PM EST to 3:50 PM EST
Where
Meriwether County, 0.9 mi SW of Bulloch Crossroads
Measured
0.75 in hail
Reported by
Public
Coordinates
32.860, -84.640

The public reported dime sized hail near Warm Springs.

Hail, Carroll

When
March 31, 4:55 PM EST to 5:05 PM EST
Where
Carroll County, 2.7 mi SW of Whitesburg
Measured
0.88 in hail
Reported by
Public
Coordinates
33.450, -84.950

The public reported nickel sized hail near McIntosh Reserve Park.

Hail, Coweta

When
March 31, 4:55 PM EST to 5:00 PM EST
Where
Coweta County, 1.86 mi ESE of Mc Bride
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
33.370, -84.750

A NWS employee reported dime sized hail in the Summergrove neighborhood.

Hail, Coweta

When
March 31, 5:17 PM EST to 5:27 PM EST
Where
Coweta County, Newnan
Measured
1 in hail
Reported by
Social Media
Coordinates
33.370, -84.800

A report of quarter size hail in Newnan was received on social media.

Hail, Coweta

When
March 31, 5:25 PM EST to 5:35 PM EST
Where
Coweta County, 1.34 mi WNW of Sharpsburg
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
33.341, -84.669

WSB TV reported nickel to quarter size hail along State Highway 16 between Newnan and Turin.

Hail, Coweta

When
March 31, 5:27 PM EST to 5:37 PM EST
Where
Coweta County, 0.9 mi SW of Newnan
Measured
1.5 in hail
Reported by
Public
Coordinates
33.360, -84.810

The public reported ping pong ball sized hail in Newnan.

Hail, Fayette

When
March 31, 5:35 PM EST to 5:40 PM EST
Where
Fayette County, Tyrone to 1.03 mi NNE of Shake Rag
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.470, -84.600

Amateur radio operators reported quarter sized hail from Tyrone to Peachtree City.

Hail, Coweta

When
March 31, 5:40 PM EST to 5:55 PM EST
Where
Coweta County, Senoia
Measured
1.25 in hail
Reported by
Public
Coordinates
33.300, -84.550

The public reported quarter to half dollar sized hail in Senoia.

Hail, Troup

When
March 31, 6:00 PM EST to 6:10 PM EST
Where
Troup County, 1.16 mi E of Lees Crossing
Measured
1.75 in hail
Property damage
$447,000
Reported by
Public
Coordinates
33.050, -85.030

The public reported golf ball sized hail on Ridley Avenue in LaGrange.

Hail, Fannin

When
March 31, 6:35 PM EST to 6:45 PM EST
Where
Fannin County, 1.99 mi E of Oasis
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
34.915, -84.435

A CoCoRaHS observer reported pea to quarter sized hail north of Higdon.

Thunderstorm Wind, Pike

When
March 31, 6:55 PM EST to 7:10 PM EST
Where
Pike County, 1.38 mi SSE of Pedenville to 1.3 mi W of Zebulon
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
33.100, -84.495

The Pike County 911 center reported several trees down across the county.

Thunderstorm Wind, Upson

When
March 31, 7:00 PM EST to 7:05 PM EST
Where
Upson County, 2.11 mi E of Barker Spg
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.872, -84.284

The Upson County Emergency Manager reported trees down on Triune Mill Road near Edna Circle.

Thunderstorm Wind, Monroe

When
March 31, 7:04 PM EST to 7:08 PM EST
Where
Monroe County, 1.35 mi WNW of Bolingbroke
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
Amateur Radio
Coordinates
32.960, -83.820

Amateur radio operators reported a large tree blown down on Pea Ridge Road near I-475.

Hail, Houston

When
March 31, 7:50 PM EST to 8:00 PM EST
Where
Houston County, 0.69 mi N of Perry
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
32.460, -83.730

Amateur radio operators reported dime sized hail in Perry.

Hail, Bleckley

When
March 31, 7:50 PM EST to 7:55 PM EST
Where
Bleckley County, 1.12 mi ENE of Cochran Arpt
Measured
0.75 in hail
Reported by
Public
Coordinates
32.404, -83.261

The public reported penny size hail northeast of the Cochran airport.

Thunderstorm Wind, Dodge

When
March 31, 8:25 PM EST to 8:45 PM EST
Where
Dodge County, 2.3 mi SW of Eastman to 0.58 mi E of Beehive
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
32.178, -83.209

The Dodge County 911 center reported trees blown down in Eastman and Plainfield.

Thunderstorm Wind, Wheeler

When
March 31, 9:15 PM EST to 9:20 PM EST
Where
Wheeler County, Jordan
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
32.030, -82.670

The Wheeler County 911 center reported several trees and power lines blown down across the county.

Thunderstorm Wind, Toombs

When
March 31, 9:25 PM EST to 9:35 PM EST
Where
Toombs County, 2.34 mi SW of Vidalia to 0.76 mi W of Lyons
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
32.195, -82.447

The Toombs County 911 center reported several trees blown down across the county.

Thunderstorm Wind, Toombs

When
March 31, 11:45 PM EST to 11:55 PM EST
Where
Toombs County, 0.56 mi ESE of Vidalia
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
32.217, -82.411

The Toombs County 911 center reported numerous trees blown down in and around Vidalia.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570673, 570667, 570668, 570654, 570655, 570663, 570647, 570648, 570649, 570650, 570652, 570661, 570651, 570677, 570658, 570665, 570679, 570664, 570662, 579614, 570657, 570680, 570666, 574017.